August  2019, 12(4): 923-944. doi: 10.3934/krm.2019035

Asymptotic stability of rarefaction waves for a hyperbolic system of balance laws

1. 

Graduate School of Mathematics, Kyushu University, Fukuoka 819-0395, Japan

2. 

Department of Applied Mathematics, Kumamoto University, Kumamoto 860-8555, Japan

3. 

Faculty of Science and Engineering, Waseda University, Tokyo 169-8555, Japan

* Corresponding author: Kenta Nakamura

Received  November 2018 Published  May 2019

This paper is concerned with the rarefaction waves for a model system of hyperbolic balance laws in the whole space and in the half space. We prove the asymptotic stability of rarefaction waves under smallness assumptions on the initial perturbation and on the amplitude of the waves. The proof is based on the $ L^2 $ energy method.

Citation: Kenta Nakamura, Tohru Nakamura, Shuichi Kawashima. Asymptotic stability of rarefaction waves for a hyperbolic system of balance laws. Kinetic & Related Models, 2019, 12 (4) : 923-944. doi: 10.3934/krm.2019035
References:
[1]

E. Harabetian, Rarefactions and large time behavior for parabolic equations and monotone schemes, Comm. Math. Phys., 114 (1988), 527-536. doi: 10.1007/BF01229452.

[2]

Y. Hattori and K. Nishihara, A note on the stability of the rarefaction wave of the Burgers equation, Japan J. Indust. Appl. Math., 8 (1991), 85-96. doi: 10.1007/BF03167186.

[3]

A. M. Il'in and O. A. Oleinik, Asymptotic behavior of the solutions of Cauchy problem for certain quasilinear equations for large time, (in Russian), Mat. Sb., 51 (1960), 191-216.

[4]

S. Kawashima and A. Matsumura, Asymptotic stability of traveling wave solutions of systems for one-dimensional gas motion, Comm. Math. Phys., 101 (1985), 97-127. doi: 10.1007/BF01212358.

[5]

S. KawashimaA. Matsumura and K. Nishihara, Asymptotic behavior of solutions for the equations of a viscous heat conductive gas, Proc. Japan Acad., 62 (1986), 249-252. doi: 10.3792/pjaa.62.249.

[6]

S. Kawashima and Y. Nikkuni, Stability of rarefaction waves of for the discrete Boltzmann equations, Adv. Math. Sci. Appl., 12 (2002), 327-353.

[7]

S. Kawashima and Y. Tanaka, Stability of rarefaction waves for a model system of a radiating gas, Kyushu J, Math., 58 (2004), 211-250. doi: 10.2206/kyushujm.58.211.

[8]

S. KawashimaT. Yanagisawa and Y. Shizuta, Mixed problems for quasi-linear symmetric hyperbolic systems, Proc. Japan Acad., 63 (1987), 243-246. doi: 10.3792/pjaa.63.243.

[9]

S. Kawashima and P. Zhu, Asymptotic stability of rarefaction wave for the Navier-Stokes equations for a compressible fluid wave in the half space, Arch. Rat. Mech. Anal., 194 (2009), 105-132. doi: 10.1007/s00205-008-0191-8.

[10]

T.-P. LiuA. Matsumura and K. Nishihara, Behavior of solutions for the Burgers equations with boundary corresponding to rarefaction waves, SIAM. J. Math. Anal., 29 (1998), 293-308. doi: 10.1137/S0036141096306005.

[11]

A. Matsumura, Asymptotic toward rarefaction wave of solutions of the Broadwell model of a discrete velocity gas, Japan J. Appl. Math., 4 (1987), 489-502. doi: 10.1007/BF03167816.

[12]

A. Matsumura and K. Nishihara, Asymptotic toward the rarefaction waves of solutions of a one-dimensional model system for compressible viscous gas, Japan. J. Appl. Math., 3 (1986), 1-13. doi: 10.1007/BF03167088.

[13]

A. Matsumura and K. Nishihara, Global stability of the rarefaction waves of a one-dimensional model system for compressible viscous gas, Comm. Math. Phys., 144 (1992), 325-335. doi: 10.1007/BF02101095.

[14]

A. Matsumura and K. Nishihara, Global Solutions to Nonlinear Differential Equation - Mathematical Analysis of Compressible Viscous Flow (in Japanese), Amazon (POD), 2015.

[15]

T. Nakamura, Asymptotic decay toward the rarefaction waves of solutions for viscous conservation laws in a one dimensional half space, SIAM J. Math. Anal., 34 (2003), 1308-1317. doi: 10.1137/S003614100240693X.

[16]

T. Nakamura and S. Kawashima, Viscous shock profile and singular limit for hyperbolic systems with Cattaneo's law, Kinet. Relat. Models, 11 (2018), 795-819. doi: 10.3934/krm.2018032.

[17]

K. NishiharaT. Yang and H. Zhao, Nonlinear stability of strong rarefaction waves for compressible Navier-Stokes equations, SIAM J. Math. Anal., 35 (2004), 1561-1597. doi: 10.1137/S003614100342735X.

[18]

S. Schochet, The compressible Euler equations in a bounded domain: Existence of solutions and the incompressible limit, Comm. Math. Phys., 104 (1986), 49-75. doi: 10.1007/BF01210792.

show all references

References:
[1]

E. Harabetian, Rarefactions and large time behavior for parabolic equations and monotone schemes, Comm. Math. Phys., 114 (1988), 527-536. doi: 10.1007/BF01229452.

[2]

Y. Hattori and K. Nishihara, A note on the stability of the rarefaction wave of the Burgers equation, Japan J. Indust. Appl. Math., 8 (1991), 85-96. doi: 10.1007/BF03167186.

[3]

A. M. Il'in and O. A. Oleinik, Asymptotic behavior of the solutions of Cauchy problem for certain quasilinear equations for large time, (in Russian), Mat. Sb., 51 (1960), 191-216.

[4]

S. Kawashima and A. Matsumura, Asymptotic stability of traveling wave solutions of systems for one-dimensional gas motion, Comm. Math. Phys., 101 (1985), 97-127. doi: 10.1007/BF01212358.

[5]

S. KawashimaA. Matsumura and K. Nishihara, Asymptotic behavior of solutions for the equations of a viscous heat conductive gas, Proc. Japan Acad., 62 (1986), 249-252. doi: 10.3792/pjaa.62.249.

[6]

S. Kawashima and Y. Nikkuni, Stability of rarefaction waves of for the discrete Boltzmann equations, Adv. Math. Sci. Appl., 12 (2002), 327-353.

[7]

S. Kawashima and Y. Tanaka, Stability of rarefaction waves for a model system of a radiating gas, Kyushu J, Math., 58 (2004), 211-250. doi: 10.2206/kyushujm.58.211.

[8]

S. KawashimaT. Yanagisawa and Y. Shizuta, Mixed problems for quasi-linear symmetric hyperbolic systems, Proc. Japan Acad., 63 (1987), 243-246. doi: 10.3792/pjaa.63.243.

[9]

S. Kawashima and P. Zhu, Asymptotic stability of rarefaction wave for the Navier-Stokes equations for a compressible fluid wave in the half space, Arch. Rat. Mech. Anal., 194 (2009), 105-132. doi: 10.1007/s00205-008-0191-8.

[10]

T.-P. LiuA. Matsumura and K. Nishihara, Behavior of solutions for the Burgers equations with boundary corresponding to rarefaction waves, SIAM. J. Math. Anal., 29 (1998), 293-308. doi: 10.1137/S0036141096306005.

[11]

A. Matsumura, Asymptotic toward rarefaction wave of solutions of the Broadwell model of a discrete velocity gas, Japan J. Appl. Math., 4 (1987), 489-502. doi: 10.1007/BF03167816.

[12]

A. Matsumura and K. Nishihara, Asymptotic toward the rarefaction waves of solutions of a one-dimensional model system for compressible viscous gas, Japan. J. Appl. Math., 3 (1986), 1-13. doi: 10.1007/BF03167088.

[13]

A. Matsumura and K. Nishihara, Global stability of the rarefaction waves of a one-dimensional model system for compressible viscous gas, Comm. Math. Phys., 144 (1992), 325-335. doi: 10.1007/BF02101095.

[14]

A. Matsumura and K. Nishihara, Global Solutions to Nonlinear Differential Equation - Mathematical Analysis of Compressible Viscous Flow (in Japanese), Amazon (POD), 2015.

[15]

T. Nakamura, Asymptotic decay toward the rarefaction waves of solutions for viscous conservation laws in a one dimensional half space, SIAM J. Math. Anal., 34 (2003), 1308-1317. doi: 10.1137/S003614100240693X.

[16]

T. Nakamura and S. Kawashima, Viscous shock profile and singular limit for hyperbolic systems with Cattaneo's law, Kinet. Relat. Models, 11 (2018), 795-819. doi: 10.3934/krm.2018032.

[17]

K. NishiharaT. Yang and H. Zhao, Nonlinear stability of strong rarefaction waves for compressible Navier-Stokes equations, SIAM J. Math. Anal., 35 (2004), 1561-1597. doi: 10.1137/S003614100342735X.

[18]

S. Schochet, The compressible Euler equations in a bounded domain: Existence of solutions and the incompressible limit, Comm. Math. Phys., 104 (1986), 49-75. doi: 10.1007/BF01210792.

[1]

Constantine M. Dafermos. Hyperbolic balance laws with relaxation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (8) : 4271-4285. doi: 10.3934/dcds.2016.36.4271

[2]

Rinaldo M. Colombo, Graziano Guerra. Hyperbolic balance laws with a dissipative non local source. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1077-1090. doi: 10.3934/cpaa.2008.7.1077

[3]

Yanni Zeng. LP decay for general hyperbolic-parabolic systems of balance laws. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 363-396. doi: 10.3934/dcds.2018018

[4]

Stephan Gerster, Michael Herty. Discretized feedback control for systems of linearized hyperbolic balance laws. Mathematical Control & Related Fields, 2019, 9 (3) : 517-539. doi: 10.3934/mcrf.2019024

[5]

Piotr Gwiazda, Piotr Orlinski, Agnieszka Ulikowska. Finite range method of approximation for balance laws in measure spaces. Kinetic & Related Models, 2017, 10 (3) : 669-688. doi: 10.3934/krm.2017027

[6]

Shuichi Kawashima, Shinya Nishibata, Masataka Nishikawa. Asymptotic stability of stationary waves for two-dimensional viscous conservation laws in half plane. Conference Publications, 2003, 2003 (Special) : 469-476. doi: 10.3934/proc.2003.2003.469

[7]

Tong Yang, Huijiang Zhao. Asymptotics toward strong rarefaction waves for $2\times 2$ systems of viscous conservation laws. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 251-282. doi: 10.3934/dcds.2005.12.251

[8]

Christian Rohde, Wenjun Wang, Feng Xie. Hyperbolic-hyperbolic relaxation limit for a 1D compressible radiation hydrodynamics model: superposition of rarefaction and contact waves. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2145-2171. doi: 10.3934/cpaa.2013.12.2145

[9]

Per Christian Moan, Jitse Niesen. On an asymptotic method for computing the modified energy for symplectic methods. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1105-1120. doi: 10.3934/dcds.2014.34.1105

[10]

Bingkang Huang, Lusheng Wang, Qinghua Xiao. Global nonlinear stability of rarefaction waves for compressible Navier-Stokes equations with temperature and density dependent transport coefficients. Kinetic & Related Models, 2016, 9 (3) : 469-514. doi: 10.3934/krm.2016004

[11]

Min Ding, Hairong Yuan. Stability of transonic jets with strong rarefaction waves for two-dimensional steady compressible Euler system. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2911-2943. doi: 10.3934/dcds.2018125

[12]

Feng Xie. Nonlinear stability of combination of viscous contact wave with rarefaction waves for a 1D radiation hydrodynamics model. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 1075-1100. doi: 10.3934/dcdsb.2012.17.1075

[13]

Graziano Crasta, Benedetto Piccoli. Viscosity solutions and uniqueness for systems of inhomogeneous balance laws. Discrete & Continuous Dynamical Systems - A, 1997, 3 (4) : 477-502. doi: 10.3934/dcds.1997.3.477

[14]

Laura Caravenna. Regularity estimates for continuous solutions of α-convex balance laws. Communications on Pure & Applied Analysis, 2017, 16 (2) : 629-644. doi: 10.3934/cpaa.2017031

[15]

Arturo Hidalgo, Lourdes Tello. On a climatological energy balance model with continents distribution. Discrete & Continuous Dynamical Systems - A, 2015, 35 (4) : 1503-1519. doi: 10.3934/dcds.2015.35.1503

[16]

Khaled El Dika. Asymptotic stability of solitary waves for the Benjamin-Bona-Mahony equation. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 583-622. doi: 10.3934/dcds.2005.13.583

[17]

Anupam Sen, T. Raja Sekhar. Structural stability of the Riemann solution for a strictly hyperbolic system of conservation laws with flux approximation. Communications on Pure & Applied Analysis, 2019, 18 (2) : 931-942. doi: 10.3934/cpaa.2019045

[18]

Denis Serre, Alexis F. Vasseur. The relative entropy method for the stability of intermediate shock waves; the rich case. Discrete & Continuous Dynamical Systems - A, 2016, 36 (8) : 4569-4577. doi: 10.3934/dcds.2016.36.4569

[19]

Iryna Egorova, Johanna Michor, Gerald Teschl. Rarefaction waves for the Toda equation via nonlinear steepest descent. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2007-2028. doi: 10.3934/dcds.2018081

[20]

Tai-Ping Liu, Shih-Hsien Yu. Hyperbolic conservation laws and dynamic systems. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 143-145. doi: 10.3934/dcds.2000.6.143

2017 Impact Factor: 1.219

Article outline

[Back to Top]